# SDR 20010403CW014

- Difficulty date: February 20, 2001
- Submitted: April 3, 2001
- Operation: General aviation
- Aircraft: N74VC
- Make and model: Rkwell NA26565
- Aircraft serial: 46517
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Skin
- Part number: 10704
- Part serial: 735
- Condition: Cracked
- Location: Fuselage
- Part time: 1,500 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON REMOVAL OF INOPERABLE GPS ANTENNA FROM AIRCRAFT, THE UPPER COVER SEPARATED FROM THE BASE OF ANTENNA, EXPOSING THE INSIDE.  THE INSIDE OF THE ANTENNA WAS FULL OF RUST FROM BASE.  THE MOUNTING SURFACE OF THE ANTENNA WAS ALSO RUSTED, CAUSING THE AIRCRAFT UPPER SOCK SKIN TO CORRODE.  SUSPECT OVER TORQUE OF MOUNTING SCREWS CAUSED THE COVER TO CRACK, ALLOWING MOISTURE TO ENTER AND RUST ANTENNA FROM INSIDE OUT.  RECOMMEND INSPECTING OF THESE TYPE ANTENNAS UPON INSTALLATION, TO ASSURE THAT SCREWS ARE NOT OVER TORQUED AND HAD CRACKS.
